Louisiana, 2013Damaging Wind in Louisiana, February 10, 2013
February 10, 2013 · NWS SHV · 1 event in 1 county or zone
A strong upper level trough moved out of the Four Corners region of the country and into the Central Plains during the early morning hours of February 10th. Strong southwest flow aloft was prevalent across the Southern Plains into the Lower Mississippi Valley as a warm front slowly lifted northward from the coast into East Texas and Central Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved out of the Four Corners region of the country and into the Central Plains during the early morning hours of February 10th. Strong southwest flow aloft was prevalent across the Southern Plains into the Lower Mississippi Valley as a warm front slowly lifted northward from the coast into East Texas and Central Louisiana. A line of thunderstorms developed along a prefrontal boundary west of the Interstate 35 corridor across Central and North Texas shortly after midnight on February 10th and this line of storms began racing eastward near 60 mph. Deep layer atmospheric shear which was mostly unidirectional which suggested that storm mode would be in the form of a squall line which did materialize and moved west to east across the region. Damage consisted of mostly trees and powerlines downed across a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 10, 10:03 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 10, 10:03 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CST SUN FEB 10 2013
.DISCUSSION...
KSHV RADAR SHOWS LINE OF STORMS CURRENTLY LOCATED FROM ZAVALLA
TX...TO MONROE LA. EWD PROGRESS HAS SEEMED TO SLOW OVER THE LAST
HOUR OR SO. FOR THIS UPDATE...HAVE TRIMMED POPS AND DROPPED THE
WATCH ALONG THE BACK EDGE OF THE CONVECTION. WILL LIKELY UPDATE
AT LEAST ONE MORE TIME TO TRIM POPS AND ADDITIONAL COUNTIES/PARISHES
OFF OF THE WATCH BEFORE THE AFTERNOON PACKAGE BECOMES THE PRIMARY
FOCUS. TEMPS WILL LIKELY NEED TO BE TWEAKED DURING THE SECOND
UPDATE.
&&
.AVIATION...
LINE OF STG TSTMS HAVE MOVED ACROSS AREAL TERMINALS...EXCEPT KMLU.
THIS LINE OF STORMS WILL MOVE ACROSS KMLU BY AROUND 17Z. HOWEVER...
SHOWERS WITH ISOLD THUNDER WILL CONTINUE AT KELD... KLFK...AND
KSHV UNTIL 18Z. VFR CIGS TO BEGIN CLEARING OUT OF AREA...WITH
UPPER LVL CLOUDS STILL POSSIBLE. WESTERLY WIND AT 10 TO 15 KTS
WITH A FEW HIGHER GUSTS...WILL ACCOMPANY THE LIFTING OF THE LOW
VFR CIGS. THESE WINDS WILL DIMINISH TO AROUND 5 KTS AFTER 0Z...
EXCEPT KMLU...WHERE WINDS WILL DIMINISH AFTER 03Z MONDAY. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 45 62 47 56 / 40 10 20 60 60
MLU 75 48 59 46 53 / 100 30 40 60 60
DEQ 71 35 61 39 50 / 10 10 10 50 60
TXK 71 41 62 45 51 / 10 10 10 50 60
ELD 70 39 62 42 53 / 70 10 20 50 60
TYR 71 43 61 45 54 / 10 10 20 60 60
GGG 72 41 62 46 54 / 10 10 20 60 60
LFK 73 46 63 50 60 / 50 20 40 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12/07
Hazardous weather outlook, Feb 10, 6:30 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CST SUN FEB 10 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
630 AM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP
EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE AND SPREAD ACROSS
THE FOUR STATE AREA THROUGH TODAY AND INTO TONIGHT...ALL AHEAD OF
A PACIFIC COLD FRONT AND ITS ASSOCIATED UPPER LEVEL STORM SYSTEM
MOVING INTO THE PLAINS. THE PRIMARY THREAT TODAY AND TONIGHT WILL
BE DAMAGING WINDS FROM BOW SEGMENTS OF THUNDERSTORMS ALONG THE
DEVELOPING SQUALL LINE. ISOLATED TORNADOES AND LOCALLY HEAVY
RAINFALL WILL ALSO BE OF CONCERN THROUGH THE DAY AHEAD AS THE
COLD FRONT SLOWLY STALLS ALONG THE I-20 CORRIDOR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS MAY BE ON GOING OVER SOUTHERN SECTIONS
AS WE MOVE INTO THE NEW WORK WEEK AS MORE UPPER LEVEL ENERGY
PUSHES ACROSS THE SOUTHERN PLAINS...OVER RUNNING A STALLED SURFACE
COLD FRONT. THESE ADDITIONAL THUNDERSTORMS MAY BRING A THREAT FOR
HAIL TO THE FOUR STATE AREA...AS THE UPPER LEVEL ENERGY BRINGS
POCKETS OF VERY COLD AIR OVERHEAD...IN THE PERSISTENT SOUTHWEST FLOW
PATTERN ALOFT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY REMAIN A
CONCERN OVER NORTH CENTRAL LOUISIANA...BUT A STRONGER POLAR FRONT
AND ITS UPPER LEVEL STORM SYSTEM WILL BRING AN END TO THUNDERSTORM
ACTIVITY BY EARLY WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TODAY.
24
In the hours before
Special weather statement, Feb 10, 7:23 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 AM CST SUN FEB 10 2013
LAZ001-010-TXZ150>153-101415-
CADDO-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY-
723 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
PANOLA AND RUSK...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...CARTHAGE...JOAQUIN...TENAHA AND TIMPSON...
AT 722 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MINDEN...OR 20
MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Local storm report, Feb 10, 8:02 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL NACOGDOCHES 31.61N 94.65W
02/10/2013 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
NEAR LOOP 224
&&
25Special weather statement, Feb 10, 8:32 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CST SUN FEB 10 2013
LAZ010-011-017>019-TXZ153-167-101515-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-SHELBY-WINN-
832 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...CONVERSE...COUSHATTA...MANY...NATCHITOCHES...ZWOLLE AND
PATROON...
AT 828 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF MANSFIELD TO 8 MILES NORTHWEST OF CONVERSE TO 10 MILES EAST
OF SHELBYVILLE TO PATROON...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF MANSFIELD TO 14 MILES SOUTHWEST OF MANSFIELD TO 15 MILES
EAST OF CENTER TO 11 MILES SOUTHEAST OF CENTER...MOVING EAST AT 50
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
09Local storm report, Feb 10, 10:41 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1041 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
02/10/2013 FRANKLIN TX LAW ENFORCEMENT
TREE DOWN
&&
25Local storm report, Feb 10, 10:42 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG WINNSBORO 32.96N 95.29W
02/10/2013 WOOD TX LAW ENFORCEMENT
POWER LINE DOWN
&&
25Special weather statement, Feb 10, 10:53 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CST SUN FEB 10 2013
LAZ021-101730-
CALDWELL-
1053 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CST...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA AND GRAYSON...
AT 1051 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GRAYSON...OR 5 MILES SOUTHWEST
OF COLUMBIA...MOVING NORTHEAST AT 45 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Thunderstorm Wind, Grant
- When
- February 10, 11:25 AM CST
- Where
- Grant County, 3.88 mi SSE of Mc Neeley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.450, -92.670
Trees and powerlines were downed south and east of Colfax, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- High Wind in Tennessee, February 10 to 11, 2013$33,000 · 74 kt wind · 6 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423494.